Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 6, 2019, 3:12 AM CDT for 5 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2019, 3:12 AM CDT (08:12 UTC)
- Expired
- May 6, 2019, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
847
WGUS54 KTSA 060812
FFWTSA
OKC035-097-105-131-147-061115-
/O.NEW.KTSA.FF.W.0012.190506T0812Z-190506T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
312 AM CDT Mon May 6 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southern Craig County in northeastern Oklahoma...
Northern Rogers County in northeastern Oklahoma...
Northern Mayes County in northeastern Oklahoma...
Southern Washington County in northeastern Oklahoma...
Southern Nowata County in northeastern Oklahoma...
* Until 615 AM CDT.
* At 311 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Around 2 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Vinita... Chelsea...
Oologah... Langley...
Adair... Ramona...
Ketchum... Ochelata...
Foyil... Disney...
Talala... Big Cabin...
Vera... Pensacola...
New Alluwe... Cherokee State Park...
Watova... White Oak...
Disney Little Blue State Park... Bushyhead...
Additional rainfall amounts of around 1 inch are possible in the
warned area.
This includes Interstate 44 between mile markers 264 and 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3676 9523 3653 9500 3643 9501 3643 9600
3660 9600
$$1 follow-up statement
076
WGUS74 KTSA 061106
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
606 AM CDT Mon May 6 2019
OKC035-097-105-131-147-061115-
/O.EXP.KTSA.FF.W.0012.000000T0000Z-190506T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Craig OK-Rogers OK-Mayes OK-Washington OK-Nowata OK-
606 AM CDT Mon May 6 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN CRAIG...NORTHERN ROGERS...
NORTHERN MAYES...SOUTHERN WASHINGTON AND SOUTHERN NOWATA COUNTIES
WILL EXPIRE AT 615 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any road closures.
LAT...LON 3676 9523 3653 9500 3643 9501 3643 9600
3660 9600
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 5, 11:52 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 5, 11:52 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1152 PM CDT Sun May 5 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Developing MCS is expected to push across Northeast Oklahoma overnight and Northwest Arkansas early Monday morning. Within the convection...periods of MVFR conditions...gusty winds and heavy rainfall will be possible. Behind the MCS...broken mid level cloud decks along with the possibility of a period of MVFR ceilings are forecast into the morning hours Monday. By Monday afternoon through the end of the TAF period...scattered mid and high clouds will be possible with southerly winds. There will remain small thunderstorm chances across Northeast Oklahoma and Northwest Arkansas through Monday/Monday evening...though with uncertainty in coverage will continue to hold off on any mention at this time. The greater potential could again be just outside of this TAF period. && .PREV DISCUSSION... /Issued 951 PM CDT Sun May 5 2019/ ..UPDATE... DISCUSSION... Band of severe storms ongoing across north central OK continues to gradually expand eastward, while two intense supercells across southern KS have also maintained a southward component. Extrapolation of radar trends along with short term progs warrants increasing precip chances across all of NE OK and into far NW through the overnight hours. Large hail is likely to be the primary severe weather concern, with an additional potential of localized flooding potential should the veered low level jet allowed sustained generation on the western flank of the convective progression. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 82 63 80 / 80 30 40 30 FSM 62 84 62 82 / 30 20 10 20 MLC 64 83 63 79 / 20 10 20 20 BVO 61 80 62 79 / 80 40 50 40 FYV 60 79 62 78 / 60 30 20 20 BYV 59 80 61 80 / 50 40 10 20 MKO 62 82 62 79 / 60 20 30 20 MIO 60 79 62 79 / 80 40 40 30 F10 63 82 62 79 / 30 20 30 30 HHW 63 84 63 79 / 10 10 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, May 5, 5:02 PM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 502 PM CDT Sun May 5 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 502 PM CDT Sun May 5 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 11 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Overnight. DISCUSSION... Scattered showers and thunderstorms will spread eastward overnight and move into eastern Oklahoma toward midnight. The storms are expected to be in a weakening trend, however a limited severe weather potential will remain into the early morning hours on Monday. Additionally, brief heavy rainfall amounts are possible and soils remain saturated which could allow for rapid onset of flooding with any localized heavy rain amounts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered thunderstorms may be ongoing early Monday, with the focus for additional storms Monday afternoon and evening focusing more across northeast Oklahoma and points further north. Storms that develop north of the region Monday afternoon may spread into the area Monday night. The unsettled pattern continues with widespread storms developing west of the region on Tuesday, and spreading eastward Tuesday night into Wednesday. These storms would pose a risk of severe weather. A stronger storm system passes on Wednesday. Much will depend on previous days thunderstorm coverage, however the potential will exist for a more widespread severe weather threat on Wednesday and Wednesday evening. A brief dry period is likely late Thursday into Friday before thunderstorm chances return for late week into next weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 6, 1:05 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
105 AM CDT Mon May 6 2019
OKZ060-066-070-060630-
Tulsa OK-Muskogee OK-Okmulgee OK-
105 AM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSKOGEE...NORTHERN
OKMULGEE AND SOUTHERN TULSA COUNTIES UNTIL 130 AM CDT...
At 104 AM CDT, a strong thunderstorm was located near Beggs, moving
east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okmulgee... Glenpool...
Beggs... Preston...
Bald Hill... Liberty...
Hectorville...
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3586 9613 3586 9603 3594 9603 3595 9602
3576 9565 3564 9606 3576 9620 3580 9619
TIME...MOT...LOC 0604Z 247DEG 31KT 3572 9610Special weather statement, May 6, 1:27 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
127 AM CDT Mon May 6 2019
OKZ054-060-064>066-060700-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Creek OK-
127 AM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...CREEK...
NORTHWESTERN OKMULGEE...WEST CENTRAL TULSA AND OKFUSKEE COUNTIES
UNTIL 200 AM CDT...
At 127 AM CDT, strong thunderstorms were located along a line
extending from near Mannford to 3 miles east of Stroud to 5 miles
south of Paden. Movement was east at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Sand Springs...
Bristow... Okemah...
Sapulpa... Okfuskee...
Mannford... Kiefer...
Boley... Kellyville...
Depew... Paden...
Bearden... Slick...
Castle... Shamrock...
Clearview... Keystone State Park...
Welty... Gray...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 226.
Interstate 44 between mile markers 178 and 218.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3591 9662 3613 9653 3617 9640 3616 9627
3620 9624 3627 9599 3536 9619 3535 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3541 9654 3539 9654
3541 9658 3540 9662
TIME...MOT...LOC 0627Z 263DEG 27KT 3611 9637 3577 9660 3544 9658Special weather statement, May 6, 1:57 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
157 AM CDT Mon May 6 2019
OKZ054-060730-
Osage OK-
157 AM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE COUNTY UNTIL
230 AM CDT...
At 157 AM CDT, a strong thunderstorm was located 6 miles east of
Hominy, moving east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Skiatook... Hominy...
Barnsdall... Sperry...
Avant... Osage...
Wolco...
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3626 9600 3625 9637 3627 9639 3628 9642
3629 9644 3632 9644 3633 9646 3649 9652
3662 9600
TIME...MOT...LOC 0657Z 257DEG 21KT 3641 9629Special weather statement, May 6, 2:00 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 AM CDT Mon May 6 2019
OKZ064>066-071-060745-
Okmulgee OK-Okfuskee OK-Creek OK-McIntosh OK-
200 AM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK...WEST CENTRAL
MCINTOSH...SOUTHWESTERN OKMULGEE AND OKFUSKEE COUNTIES UNTIL 245 AM
CDT...
At 200 AM CDT, a strong thunderstorm was located over Boley, moving
east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Okmulgee... Okemah...
Okfuskee... Henryetta...
Boley... Weleetka...
Dewar... Schulter...
Paden... Grayson...
Bearden... Castle...
Clearview... Preston...
Okmulgee State Park... Welty...
Pharoah... Bryant...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
245.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3571 9662 3572 9590 3524 9582 3524 9598
3529 9598 3529 9644 3546 9644 3546 9647
3543 9650 3543 9652 3546 9654 3544 9657
3541 9654 3539 9654 3541 9658 3540 9662
TIME...MOT...LOC 0700Z 273DEG 37KT 3550 9650Special weather statement, May 6, 2:32 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
232 AM CDT Mon May 6 2019
OKZ065-066-070-071-073-074-060815-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Okfuskee OK-
McIntosh OK-
232 AM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...
MCINTOSH...NORTHERN PITTSBURG...WESTERN MUSKOGEE...EASTERN OKMULGEE
AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 315 AM CDT...
At 231 AM CDT, strong thunderstorms were located along a line
extending from near Okmulgee to near Weleetka. Movement was east at
55 mph.
Penny size hail and wind gusts of 50 to 56 mph will be possible with
these storms.
Locations in or near the path include...
Muskogee... Okmulgee...
Eufaula... Henryetta...
Checotah... Warner...
Morris... Dewar...
Schulter... Oktaha...
Taft... Boynton...
Canadian... Indianola...
Grayson... Council Hill...
Hanna... Rentiesville...
Hoffman... Stidham...
This includes Interstate 40 in Oklahoma between mile markers 234 and
275.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3575 9592 3578 9563 3576 9559 3579 9552
3581 9527 3522 9537 3508 9604 3510 9605
3512 9601 3515 9601 3515 9598 3529 9598
3529 9611
TIME...MOT...LOC 0731Z 264DEG 49KT 3562 9599 3532 9614Special weather statement, May 6, 3:07 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
307 AM CDT Mon May 6 2019
OKZ067-068-070>075-060830-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Sequoyah OK-
Cherokee OK-Wagoner OK-McIntosh OK-
307 AM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...EASTERN MCINTOSH...
WESTERN SEQUOYAH...NORTHWESTERN LATIMER...SOUTHEASTERN WAGONER...
NORTHERN PITTSBURG...SOUTHERN CHEROKEE AND MUSKOGEE COUNTIES UNTIL
330 AM CDT...
At 306 AM CDT, strong thunderstorms were located along a line
extending from near Taft to 5 miles west of Porum to 5 miles
southwest of Scipio. Movement was east at 55 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Muskogee... Mcalester...
Sallisaw... Eufaula...
Stigler... Fort Gibson...
Checotah... Krebs...
Warner... Vian...
Quinton... Gore...
Porum... Webbers Falls...
Keota... Mccurtain...
Crowder... Whitefield...
Oktaha... Gans...
This includes Interstate 40 in Oklahoma between mile markers 258 and
313.
LAT...LON 3533 9565 3583 9563 3586 9487 3570 9480
3564 9481 3564 9478 3534 9466 3533 9468
3536 9477 3532 9481 3525 9482 3520 9493
3518 9493 3492 9537 3494 9609 3500 9609
TIME...MOT...LOC 0806Z 268DEG 48KT 3576 9552 3533 9536 3499 9602The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 36 min |
| May 6, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| May 6, 12:10 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 6, 12:15 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| May 6, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| May 6, 12:39 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 51 min |
| May 6, 12:46 AM CDT | Flash Flood Warning | TSA | Pawnee | 5 hr |
| May 6, 1:05 AM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| May 6, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| May 6, 1:27 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 33 min |
| May 6, 1:57 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 6, 2:00 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 3 hr |
| May 6, 2:00 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 45 min |
| May 6, 2:24 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 3 hr |
| May 6, 2:32 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 43 min |
| May 6, 3:07 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 23 min |
| May 6, 3:34 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg, Sequoyah | 26 min |
| May 6, 3:54 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah | 51 min |
| May 6, 4:34 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 41 min |
| May 6, 5:11 AM CDT | Special Weather Statement | TSA | McIntosh | 34 min |
| May 6, 5:36 AM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| May 6, 5:50 AM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee | 3 hr |
| May 6, 5:54 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 23 min |
| May 6, 7:17 AM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| May 6, 8:47 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 6, 2:10 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 18 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.